Tuesday, April 5, 2011

April 5, 2011

We are so happy that Kiera's Doctor came back and called to talk about taking Kiera off the coumidan, it's one of those meds that the side effects would be more risky than the condition itself.

Kiera's seizures are up again and she is requiring more rescue medications over the last few weeks, even today she has used up her allowed dosage for 24 hours and is still having a lot of cluster seizures. We are calling her Epileptologist to see her soon. I think we may have to rewrite the already comlicated seizure protocol in a few ways. Kiera gets a Diastat pill that is crushed and put down the J-tube for one type of seizure we have targeted, then she gets a liquid medication called Diastat Intensol, this is given bucally (in the side of her cheek). This was prescribed because it is the most direct and effective way to get this med into her so the seizure will stop. There was a very scary situation that happened last Friday while Kiera was taking her shower. Kiera sits in a special needs bath chair to take a bath, unfortunately Kiera has not been able to take a real bath for more than a year because of her yeast infection that has really not gone away, so instead she gets a shower but still needs the bath chair to support her. While in te shower Kiera had a 10 minute seizure that she needed the Diastat Intensol. While in the bath chair, Kiera is reclined a bit but while giving her the rescue med and at the same time trying to hold her head up, Kiera slipped her head out of the LPN's hand and by doing that the Diastat went right down into her lungs. She then started coughing and it sounded wet. Kiera then was moved to her bed and per protocol after getting a rescue med, Kiera is monitored with the ox monitor.

Her O2 was dropping... 89%...... 78%. We started her on 5lt of oxygen and did some pummeling. Her lungs sounded diminished. Kiera started to get pale and then became unresponsive.

The LPN said that she was shaking Kiera and was talking loud into her ear and Kiera did not respond.

911 was called and off she went to the ER.

Kiera was placed on 2LT of oxygen and after about 1-2 hours, she had a chest x-ray. 4 hours later, Kiera was vocalizing and acting like herself.... very strange! She reacted so bad to this medication although she has received this many times in the past, so it had to be the fact that she aspirated the Diastat. I did look this up on the web and what I found that this route (inhalation) is NOT recommended. That route has caused what is called Pulmonary Toxicity. Kiera just has a tendency to throw her head back and she is so strong that this can happen very easy. I feel that we need to look at what we can do while she is in the bath and we are in that situation again.

While Kiera was at the ER, her Doctor calls me, I thought 'Wow, he already knows she is there?' lol, no, he was calling as a follow up from our conversation the other day. He had talked to a few of Kiera's other Doctors about everything that is going on with her (edema, right side considerably more swollen and at times turns purple, and the hypoproteinemia (low protein))

He did talk with Kiera's dietitian to see what we can do to add more protein with a diet that is already high fat, low protein, low carbohydrate. He also talked with Kiera's endo and together they want to test Kiera for a protein waisting disease. Kiera has been showing low protein levels (from what I cal gather) since December, maybe even longer.

We are now seeing that Kiera will not void for 8-19 hours, so she is on a voiding protocol, but why is this happening now? her kidneys are fine.... always something. her seizures were up for a few weeks, she had 52 seizures last month and her average is about 35-40 per month. Her Epileptologest was called and she gave us two opptions, one, to increase a med that we are working in getting off~ lyrica, or to try a new drug...we thought to do nothing and thank God, today her seizures are down again. We did start Beneprotein for the low protein levels that she has had and two days later the seizure streak broke, coincidence I think.

No comments: